Volume 10, issue 2 (2010)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 7, 3217–3753
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
On the tunnel number and the Morse–Novikov number of knots

Andrei Pajitnov

Algebraic & Geometric Topology 10 (2010) 627–635
Abstract

Let L be a link in S3; denote by N(L) the Morse–Novikov number of L and by t(L) the tunnel number of L. We prove that N(L) 2t(L) and deduce several corollaries.

Keywords
tunnel number, Morse–Novikov number, Alexander polynomial
Mathematical Subject Classification 2000
Primary: 57M25, 57M27, 57R35, 57R70
Secondary: 57R19, 57R45
References
Publication
Received: 19 October 2009
Accepted: 5 January 2010
Published: 13 March 2010
Authors
Andrei Pajitnov
Laboratoire Mathématiques Jean Leray UMR 6629
Université de Nantes
Faculté des Sciences
2, rue de la Houssinière
44072 Nantes Cedex
France
http://www.math.sciences.univ-nantes.fr/~pajitnov/